MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM TI CONDYLAR PLATE 7 HOLES/39MM-LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM TI CONDYLAR PLATE 7 HOLES/39MM-LEFT; PLATE, FIXATION, BONE
Model Number 443.61.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, the patient underwent revision surgery due to the broken plate.The 2.0mm/39mm titanium condylar plate and two (2) unknown screws were originally implanted on (b)(6) 2018.The surgeon stated that within 4 weeks the plate had failed by no fault of the patient because the patient was splinted and compliant.The fracture was repaired with another identical plate and screws.It is unknown if there were fragments generated from a broken device.Procedure and patient outcome are unknown.Concomitant device reported: screws (part: unknown; lot: unknown; quantity: unknown).This report is for a 2.0mm titanium (ti) condylar plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 443.61.96, lot: 5365125.Manufacturing location: elmira, manufacturing date: oct 23, 2006.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history records determined the raw material lot met all specifications with no issues documented that would contribute to this complaint condition.Product investigation was completed.The 2.0 mm ti condylar plate 7 holes/ 39 mm- left was received with the plate broken between the second and third hole from the perpendicular rod portion of the device and part of the hole on the broken part of the device is now exposed/open.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional analysis was completed, the inner diameter of the hole close to the fracture site measured 2.24 mm (caliper gp29).This is within specification of 2.2 mm to 2.3 mm, based on drawing.Relevant drawings were reviewed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM TI CONDYLAR PLATE 7 HOLES/39MM-LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8597053
Report Number2939274-2019-57934
Device Sequence Number19335525
Product Code HRS
UDI-Device Identifier10886982223210
UDI-Public(01)10886982223210
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number443.61.96
Device Catalogue Number443.61.96
Device Lot Number5365125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date05/29/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;